MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH 19CM ST EX KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS GLIDEPATH 19CM ST EX KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5397190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the tip of the tunneler allegedly broke off inside the catheter.Tip of the tunneler and the catheter was removed successfully from the patient.Reportedly, new device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during the dialysis catheter placement the tip of the tunneler allegedly broke off inside the catheter without migration.It was further reported that the tip of the tunneler and the catheter was removed successfully from the patient.Reportedly, new device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one glidepath 19cm catheter along with a tunneler in two segments was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as a break was noted on connecter of tunneler.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GLIDEPATH 19CM ST EX KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8593453
Report Number3006260740-2019-01308
Device Sequence Number2339398
Product Code MSD
UDI-Device Identifier00801741012297
UDI-Public(01)00801741012297
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5397190
Device Catalogue Number5397190
Device Lot NumberRECZ1125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight56